Be Careful With Saphris Over The Long Term

2 Replies Updated



Conversation Starter

goldengal Says:


My grown son began taking saphris 17 months ago.Although it helped him mentally very much,he gained over 50 pounds during this period and most important for people to know,he now has Type 2 diabetes caused by the saphris.This was stated by his doctor.His blood glucose levels were normal before this medication.
PlEASE,anyone on this med,make sure your weight and blood glucose levels are monitored every 3/4 months. If you become very thirsty and have a continuous weight gain see your doctor and slowly stop taking it. Now my son is on 2 diabetes meds. Had his blood glucose been taken after a few months on saphris, if it was rising,he would have immediately been put on another medication. There should be very strong warnings to always monitor blood sugar levels even without a weight gain.



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Goldengal! How are you?

I am very sorry about that happening to your son. There are possible risks associated with any medication and there's no way to predict who may experience complications from any of them.

However, your warning for others is greatly appreciated. Most people do not ever really read the possible effects of any medication that the are prescribed.

How is your son doing, now?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
goldengal Says:

Thanks Verwon for your concern,
My son is now on 2 diabetes medications,metformin & onglyza. He also takes a blood pressure medication,miscardis,because his pressure was so high due to the significant weight gain from saphris. These new meds are in addition to other pills for his mental health issues. Thankfully,I live in Ontario,Canada,where doctors visits,etc.are free.All his meds are also $2 each. Instead of saphris he is now taking Latuda,but the doctor is checking his blood sugar levels in a month,which I believe should have been done with saphris to possibly avoid his getting Type 2 diabetes. He also sees a number of doctors,including a diabetes doctor.And he will be attending a Diabetes Education Centre at our local hospital. And all covered by our government health insurance. There is a possibility his condition can be reversed with proper treatment & weight loss. But I realize now that all new medications must be closely monitored to address any serious side effects.
Thanks again for your response.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Is There A Problem With Taking Sulfam Long Term I Have Been On It For Three Years To Deal Chronic Utis
Just wondering if there can be any liver damage over the long term to keep me from having chronic UTI. I have been on Su... 2 replies
Beware of long term usage of caverjet & mothers
Having used carverjet & other manufactures, please be aware that after about 3-4 years of Injecting scarring will Ac... 1 reply
Can Morphine 60mg Be Mixed With Saphris 10mg
Can a 60mg morphine pill be mixed with SAPHRIS 10MG SUBLINGUAL TABLET, I take two 10mg saphris tablets a day, normally a... 1 reply
i ve been using trust pill for yrs watched a health program telling that long term use of pills may increase the risk breast cancer is it true
I've been using pills for 8 yrs.I watched a health prog telling that long term use of it may increase the risk of br... 1 reply
long term usage for voveran ar 100
my name is manimala, i am suffering from sivior back pain. my disk was damaged at 2 wheeler accident. now i take voveran...
Long term Prozac 80mg with 2 yrs Adderil 30 mg. Anyone getting symptoms like OCD, excessive sweating, anxiety?
I have been on Prozac for 20 yrs now and it's been titrated up to my present dosage of 80 mg qd. Dx of ADD about 2 y... 3 replies
Sight Loss with long term use of Prednisolone
In 2006 I had kidney transplant and for seven years i have been prescribed prednisolone combined with my other anti reje... 1 reply
tramadol overdose long term side effects
Hi, last year in December I overdosed on 100 50mg capsules of tramadol, this was intensional but I was found and I was r... 4 replies
Withdrawal symptoms from long-term lisinopril usage
I had used lisinopril/hct for 20 years. It started off with one pill per day, but ten years ago doc prescribed 2 pills p... 3 replies
suboxone Withdrawals long term
Does anyone have long term experience with Suboxone withdrawal? Mine is really dragging out mentally. It's going on ... 9 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 29 May 2014.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA